Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 4, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Apr 14, 2007, 4:59 AM CDT for 5 counties in Texas. It took effect at Apr 14, 2007, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2007, 4:59 AM CDT (09:59 UTC)
- In effect from
- Apr 14, 2007, 9:00 AM CDT
- Expired
- Apr 14, 2007, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.0 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2013 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHGX 140959 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 459 AM CDT SAT APR 14 2007 ...WIND ADVISORY FOR COASTAL SECTIONS OF SOUTHEAST TEXAS TODAY... .NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH OVER COASTAL SECTIONS OF SOUTHEAST TEXAS IN THE WAKE OF A COLD FRONT.. TXZ214-235>238-150000- /O.NEW.KHGX.WI.Y.0004.070414T1400Z-070415T0000Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 459 AM CDT SAT APR 14 2007 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. A COLD FRONT WILL MOVE OFF THE UPPER TEXAS COAST BY LATE MORNING. IN THE WAKE OF THIS FRONT...NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH INLAND...20 TO 30 MPH ALONG THE COAST. WIND GUSTS OF 35 MPH WILL BE POSSIBLE MAINLY NEAR THE COAST. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE NORTHWEST WINDS. THE WINDS ARE EXPECTED TO DIMINISH AROUND SUNSET. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Apr 14, 4:25 AM CDT, 34 minutes earlier.
Area forecast discussion, Apr 14, 4:25 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
425 AM CDT SAT APR 14 2007
.DISCUSSION...
SHRA/TSRA ASSOCIATED WITH PREFRONTAL TROUGH/OUTFLOW WILL MOVE OUT
OF OUR SE ZONES IN THE NEXT HOUR OR SO. FURTHER WEST...SCATTERED
SHRA/ISOLATED TSRA ONGOING OVER CENTRAL/SOUTH CENTRAL TX. THIS
ACTIVITY APPEARS TO BE AIDED BY STRONG DIFFLUENCE ALOFT IN RIGHT
REAR QUAD OF 120 KT UPPER JET. THESE STORMS HAVE DIMINISHED IN
INTENSITY AND IT APPEARS THE SEVERE WEATHER THREAT HAS ENDED FOR SE
TX. WILL MAINTAIN 20 POPS FOR CWA THROUGH MID-MORNING. ACTUAL COLD
FRONT EXTENDS FROM NEAR PARIS TO TEMPLE TO JUNCTION THIS HOUR. FRONT
SHOULD ENTER OUR NW ZONES BY 12Z AND PUSH OFF THE COAST BY LATE
MORNING. SKIES MAY TEMPORARILY CLEAR OUT IN THE WAKE OF THE
FRONT...BUT WRAP-AROUND LOW CLOUDS WILL SPREAD ACROSS THE NRN HALF
OF SE TX THIS AFTN/EVENING. MODELS FORECAST STRONG COLD ADVECTION
WITH 850 MB TEMPS DROPPING TO AROUND ZERO THIS EVENING. WILL SEE AN
ADDITIONAL DROP IN TEMPS WITH FROPA AND ONLY A SLIGHT RISE THIS
AFTN. SKIES WILL CLEAR OUT TONIGHT WITH TEMPS RUNNING ABOUT 10
DEGREES BELOW NORMAL DUE TO GOOD RADIATIONAL COOLING. WILL ISSUE A
WIND ADVISORY FOR COASTAL SECTIONS WITH WINDS OF 20 TO 30 MPH
EXPECTED DUE TO STRONG MIXING. WINDS OF 15 TO 25 MPH EXPECTED OVER
THE REST OF SE TX. WINDS WILL DIMINISH AROUND SUNSET.
SFC HIGH WILL LINGER OVER SE TX SUNDAY THROUGH EARLY MONDAY WITH
PLEASANT CONDITIONS. ONSHORE FLOW WILL RETURN TO THE AREA MONDAY
AS THE HIGH MOVES EAST. LATEST MODELS RUNS HAVE TRENDED STRONGER
AND FURTHER SOUTH WITH NEXT UPPER LOW FORECAST TO IMPACT THE AREA
TUESDAY. HOWEVER...TIMING DIFFERENCES EXIST WITH GFS 6-12 HRS FASTER
THAN THE ECMWF/CANADIAN. PWS WILL INCREASE RAPIDLY TO AROUND 1.5
INCHES LATE MONDAY NIGHT AS LOW LEVEL JET STRENGTHENS. TRACK OF
UPPER LOW WOULD SUGGEST SQUALL LINE/POSSIBLE SEVERE WEATHER THREAT
FOR THE CWA. MAIN UNCERTAINTY WILL BE AMOUNT OF INSTABILITY WHICH
WILL DEPEND ON THE TIMING OF SYSTEM. WILL KEEP CHANCE POPS GOING
TUESDAY...AND EXTEND POPS INTO TUE NIGHT TO ACCOUNT FOR SLOWER MODEL
RUNS. WILL KEEP MENTION OF TUESDAY SYSTEM IN THE HWO. IN THE WAKE OF
THIS SYSTEM...QUIET WEATHER EXPECTED FOR THE REMAINDER OF THE
FORECAST PERIOD. WEAK SFC RIDGING WILL KEEP TEMPS NEAR NORMAL WITH
ONLY SHALLOW MOISTURE RETURN OCCURRING BY THE WEEKEND.
&&
.AVIATION...
OUTFLOW FLOW BOUNDARY HAS PUSHED TO COAST WITH ASSOCIATED CONVECTION
MAINLY CONFINED TO SOUTHEAST ZONES. SCATTERED CONVECTION ASSOCIATED
WITH UPPER DISTURBANCE MOVING ACROSS NORTHWEST ZONES AFFECTING CLL.
ONCE THIS PASSES THROUGH MUCH OF REGION SHOULD SEE CONVECTIVE ACTIVITY
WANING DOWN. HOWEVER WINDS WILL PICK UP THIS MORNING ESPECIALLY BY
MID DAY FROM THE NORTHWEST PROBABLY 15 TO 25 MPH INLAND AREAS INCLUDING
IAH AND STRONGER COAST 20 TO 30 MPH AFFECTING GLS TAF SITE. THIS
SHOULD CONTINUE FOR MUCH OF TODAY WITH WINDS TAPERING DOWN THIS COMING
EVENING. BROKEN LOW CLOUDS (PROBABLY MVFR) SHOULD LINGER DURING PART
OF THE MORNING BECOMING VFR THIS AFTERNOON.
&&
.MARINE...
COLD FRONT WILL USHER STRONG OFFSHORE FLOW WITH WINDS REACHING
SCA THRESHOLD BAYS AND COASTAL WATERS MID TO LATE MORNING. WAVE HEIGHTS
WILL REMAIN RELATIVELY HIGH 20-60 NM REGION RUNNING FROM 6 TO 8 FEET
AND PERIOD SHOULD BECOME SHORTER ONCE FRONT PASSES. WINDS EXPECTED TO
MODERATE LATE TONIGHT AND EARLY SUNDAY WITH HIGH PRESSURE SETTLING
OVER REGION. HIGH PRESSURE CENTER WILL SHIFT TO THE EAST LATE SUNDAY
AND SUNDAY NIGHT USHERING INITIALLY A WEAK ONSHORE FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 63 42 72 48 75 / 20 0 0 0 5
HOUSTON (IAH) 65 44 73 47 75 / 20 0 0 0 5
GALVESTON (GLS) 66 53 69 58 71 / 20 0 0 0 5
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: BRAZORIA...CHAMBERS...
GALVESTON... JACKSON...MATAGORDA.
GM...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA
BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 9 AM CDT THIS MORNING
FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20
NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&
DISCUSSION...35
AVIATION/MARINE...37Hazardous weather outlook, Apr 14, 4:56 AM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 456 AM CDT SAT APR 14 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-151200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 456 AM CDT SAT APR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS SOUTHEAST TEXAS AND OFF THE UPPER TEXAS COAST BY LATE MORNING. IN THE WAKE OF THE FRONT...NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH INLAND...20 TO 30 MPH ALONG THE COAST. A WIND ADVISORY HAS BEEN ISSUED FOR THE COASTAL COUNTIES OF SOUTHEAST TEXAS. THE WINDS WILL DIMINISH BY SUNSET. .DAYS TWO THROUGH THREE...SUNDAY THROUGH MONDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAY FOUR...TUESDAY A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS TEXAS ON TUESDAY. THIS SYSTEM WILL PRODUCE A ROUND OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS TUESDAY AND TUESDAY EVENING. AT THIS TIME IT APPEARS THAT A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. LATER FORECASTS WILL BETTER DEFINE THIS SEVERE WEATHER THREAT. .DAYS FIVE THROUGH SEVEN...WEDNESDAY THROUGH FRIDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Apr 13, 11:51 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1151 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG 4 E MADISONVILLE 30.95N 95.84W
04/13/2007 MADISON TX LAW ENFORCEMENT
MADISON COUNTY SHERIFFS REPORTED TREE DOWN ON FM 2346
EASTBOUND TOWARD MIDWAY
1130 PM HAIL BURTON 30.18N 96.60W
04/13/2007 E1.00 INCH WASHINGTON TX LAW ENFORCEMENT
&&
41The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 10:53 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Washington | 52 min |
| Apr 13, 11:09 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Madison, Walker | 51 min |
| Apr 13, 11:55 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity | 36 min |
| Apr 14, 2:35 AM CDT | Special Marine Warning | HGX | 85 min | |
| Apr 14, 2:46 AM CDT | Severe Thunderstorm Warning | HGX | Chambers, Harris | 44 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.